Alert archive / New Mexico / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Albuquerque, NM

January 9, 2018

NWS Albuquerque, NM issued this winter storm warning at Jan 9, 2018, 3:56 PM MST. It took effect at Jan 10, 2018, 3:00 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2018, 3:56 PM MST (22:56 UTC)
In effect from
Jan 10, 2018, 3:00 AM MST
Expired
Jan 10, 2018, 11:00 PM MST
In force
20 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

596 
WWUS45 KABQ 092256
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
356 PM MST Tue Jan 9 2018

...FIRST WINTER STORM OF THE YEAR TO ARRIVE WEDNESDAY...

.Snow will return to the mountains and western New Mexcio as a 
storm system crosses the state on Wednesday. Snow levels will 
quickly lower between 7000 and 7500 feet early Wednesday as the 
system moves across. Snow amounts greater than 10 inches are 
possible, especially above 8500 feet, with lesser amounts at lower
elevations in the Tusas Mountains. Snow will diminish Wednesday 
evening.

NMZ510-101100-
/O.UPG.KABQ.WS.A.0001.180110T1000Z-180111T0100Z/
/O.NEW.KABQ.WS.W.0001.180110T1000Z-180111T0100Z/
San Juan Mountains-
356 PM MST Tue Jan 9 2018

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM MST
WEDNESDAY...

* WHAT...Heavy snow and blowing snow. Plan on difficult travel 
  conditions. Total snow accumulations of 4 to 7 inches, with 
  localized amounts up to 12 inches, are expected.

* WHERE...Tusas Mountains (a.k.a. San Juan Mountains).

* WHEN...From 3 AM to 6 PM MST Wednesday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times with blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NMZ502-504-506-511-101100-
/O.NEW.KABQ.WW.Y.0002.180110T1000Z-180111T0600Z/
Chuska Mountains-Northwest Highlands-West Central Mountains-
Jemez Mountains-
356 PM MST Tue Jan 9 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 PM MST
WEDNESDAY...

* WHAT...Snow and blowing snow expected. Plan on slippery road
  conditions. Total snow accumulations of 2 to 5 inches, with
  localized amounts up to 8 inches, are expected. Strong west
  winds of 25 to 35 mph with gusts to 45 mph will accompany the
  snow.

* WHERE...Chuska Mountains, Northwest Highlands, West Central 
  Mountains and Jemez Mountains.

* WHEN...From 3 AM to 11 PM MST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities in
  snow and blowing snow at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

NMZ512>514-101100-
/O.NEW.KABQ.WW.Y.0002.180110T1500Z-180111T0600Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
356 PM MST Tue Jan 9 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 11 PM MST
WEDNESDAY...

* WHAT...Snow and blowing snow expected. Plan on slippery road
  conditions. Total snow accumulations of 1 to 4 inches, with
  localized amounts up to 8 inches above 9000 feet, are expected.
  Strong west winds of 30 to 40 mph with gusts to 50 mph will 
  accompany the snow.

* WHERE...West Slopes Sangre de Cristo Mountains, Northern 
  Sangre de Cristos above 9500 feet including Red River and 
  Southern Sangre de Cristos above 9500 feet.

* WHEN...From 8 AM to 11 PM MST Wednesday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times in snow and blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
4 follow-up statements
213 
WWUS45 KABQ 101020
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
320 AM MST Wed Jan 10 2018

...FIRST WINTER STORM OF THE YEAR ARRIVING TODAY...

.Snow will return to the mountains of northern and western New 
Mexico today. Snow levels will quickly lower to near 7000 feet as
the system moves across. Snow amounts greater than 10 inches are 
possible in the Tusas Mountains, especially above 8500 feet.
Elsewhere, snow amounts will be 5 to 9 inches above 7500 feet, 
and 2 to 4 inches below 7500 feet. Strong winds will accompany the
system which will result in areas of low visibility in blowing 
snow. Snow will diminish late this evening.

NMZ510-101900-
/O.EXT.KABQ.WS.W.0001.000000T0000Z-180111T0600Z/
San Juan Mountains-
320 AM MST Wed Jan 10 2018

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Heavy snow expected. Plan on difficult travel conditions.
  Total snow accumulations of 4 to 7 inches, with localized
  amounts up to 10 inches, are expected. Westerly winds of 20 to
  30 mph with gusts to 40 mph may also create areas of blowing
  snow.

* WHERE...Tusas Mountains, otherwise known as the San Juan 
  Mountains.

* WHEN...Until 11 PM MST this evening.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NMZ502-504-506-511-101900-
/O.CON.KABQ.WW.Y.0002.000000T0000Z-180111T0600Z/
Chuska Mountains-Northwest Highlands-West Central Mountains-
Jemez Mountains-
320 AM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow and blowing snow expected. Plan on slippery road 
  conditions. Total snow accumulations of 2 to 5 inches, with 
  localized amounts up to 9 inches, are expected. Strong west 
  winds of 25 to 35 mph with gusts to 45 mph will accompany the 
  snow.

* WHERE...Chuska Mountains, Northwest Highlands, West Central 
  Mountains and Jemez Mountains.

* WHEN...Until 11 PM MST this evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

NMZ512>514-101900-
/O.CON.KABQ.WW.Y.0002.180110T1500Z-180111T0600Z/
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
320 AM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO 11 PM MST THIS EVENING...

* WHAT...Snow and blowing snow expected. Plan on slippery road
  conditions. Total snow accumulations of 2 to 4 inches, with
  localized amounts up to 9 inches above 9000 feet, are expected.
  Strong west winds of 25 to 35 mph with gusts to 45 mph will 
  accompany the snow.

* WHERE...West Slopes Sangre de Cristo Mountains, Northern 
  Sangre de Cristos above 9500 feet including Red River and 
  Southern Sangre de Cristos above 9500 feet.

* WHEN...From 8 AM this morning to 11 PM MST this evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

34
945 
WWUS45 KABQ 101853 AAA
WSWABQ

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Albuquerque NM
1153 AM MST Wed Jan 10 2018

NMZ510-102300-
/O.CON.KABQ.WS.W.0001.000000T0000Z-180111T0600Z/
San Juan Mountains-
1153 AM MST Wed Jan 10 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow occurring. Plan on difficult travel conditions.
  Additional snow accumulations of 2 to 4 inches, with localized
  amounts up to 6 inches, are expected.

* WHERE...San Juan Mountains.

* WHEN...Until 11 PM MST this evening.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NMZ502-504-506-511>514-102300-
/O.CON.KABQ.WW.Y.0002.000000T0000Z-180111T0600Z/
Chuska Mountains-Northwest Highlands-West Central Mountains-
Jemez Mountains-West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
1153 AM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow occurring. Plan on slippery road conditions. Additional
  snow accumulations of up to 2 inches, with localized amounts up
  to 8 inches, are expected.

* WHERE...Chuska Mountains, Northwest Highlands, West Central 
  Mountains, Jemez Mountains, West Slopes Sangre de Cristo 
  Mountains, Northern Sangre de Cristos above 9500 feet 
  including Red River and Southern Sangre de Cristos above 9500 
  feet.

* WHEN...Until 11 PM MST this evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
247 
WWUS45 KABQ 102204
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
304 PM MST Wed Jan 10 2018

NMZ510-110600-
/O.CON.KABQ.WS.W.0001.000000T0000Z-180111T0600Z/
San Juan Mountains-
304 PM MST Wed Jan 10 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow will increase once again toward sunset. Plan on 
  difficult travel conditions. Additional snow accumulations of 2 
  to 4 inches, with localized amounts up to 6 inches, are 
  expected.

* WHERE...Tusas Mountains (a.k.a San Juan Mountains).

* WHEN...Until 11 PM MST this evening.

* ADDITIONAL DETAILS...Be prepared for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

NMZ527-110600-
/O.EXB.KABQ.WW.Y.0002.000000T0000Z-180111T0900Z/
Raton Ridge/Johnson Mesa-
304 PM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM MST THURSDAY...

* WHAT...Snow and blowing snow will develop an hour to two after
  sunset. Plan on slippery road conditions. Total snow  
  accumulations of up to 2 inches, with localized amounts up to 5 
  inches, are expected.

* WHERE...Raton Pass, Bartlett and Johnson Mesas.

* WHEN...Until 2 AM MST Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

NMZ502-504-506-511>514-110600-
/O.CON.KABQ.WW.Y.0002.000000T0000Z-180111T0600Z/
Chuska Mountains-Northwest Highlands-West Central Mountains-
Jemez Mountains-West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
304 PM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* WHAT...Snow will develop once again toward sunset. Plan on 
  slippery road conditions. Additional snow accumulations of up to
  2 inches, with localized amounts up to 5 inches, are expected.

* WHERE...Chuska Mountains, Northwest Highlands, West Central 
  Mountains, Jemez Mountains, West Slopes Sangre de Cristo 
  Mountains, Northern Sangre de Cristos above 9500 feet 
  including Red River and Southern Sangre de Cristos above 9500 
  feet.

* WHEN...Until 11 PM MST this evening.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
096 
WWUS45 KABQ 110544
WSWABQ

URGENT - WINTER WEATHER MESSAGE
National Weather Service Albuquerque NM
1044 PM MST Wed Jan 10 2018

NMZ510-110645-
/O.EXP.KABQ.WS.W.0001.000000T0000Z-180111T0600Z/
San Juan Mountains-
1044 PM MST Wed Jan 10 2018

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

Snow is decreasing across the San Juan or Tusas Mountains this
evening. Additional accumulations will be minimal, therefore, the
Winter Storm Warning will be allowed to expire. 

$$

NMZ502-504-506-511>514-110645-
/O.EXP.KABQ.WW.Y.0002.000000T0000Z-180111T0600Z/
Chuska Mountains-Northwest Highlands-West Central Mountains-
Jemez Mountains-West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
1044 PM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 PM MST THIS
EVENING...

Snow is decreasing across northwest and north central New Mexico 
this evening. Additional accumulations will be minimal, therefore,
the Winter Weather Advisory will be allowed to expire. 

$$

NMZ527-110900-
/O.CON.KABQ.WW.Y.0002.000000T0000Z-180111T0900Z/
Raton Ridge/Johnson Mesa-
1044 PM MST Wed Jan 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST
THURSDAY...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of 2 to 4 inches are expected,
  with localized amounts up to 5 inches near Raton Pass.

* WHERE...Raton Ridge and Johnson Mesa.

* WHEN...Until 2 AM MST Thursday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

34

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 10:45 AM MST, 5 hours 11 minutes earlier.

Area forecast discussion, Jan 9, 10:45 AM MST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1045 AM MST Tue Jan 9 2018

.AVIATION...
18Z TAF CYCLE
An approaching storm system from the west coast will continue to
spread abundant mid and high clouds over the forecast area through
today, with lowering cloud decks tonight and Wednesday. Rain and
higher terrain snow will spread gradually across western then
central areas tonight. MT obscurations will develop with lower
elevation MVFR and LCL IFR conditions after midnight, mainly W of
the Rio Grande Valley. Widespread MVFR to IFR conditions with MT
obscurations Wednesday in rain and higher elevation snow. Strong
to potentially damaging winds will develop from the central
mountains to the TX border Wednesday with gusts of 40kt to 50kt out
of the southwest common. Some gusts to 55kt.

&&

.PREV DISCUSSION...343 AM MST Tue Jan 9 2018...
.SYNOPSIS...
Temperatures will be 10 to 25 degrees above normal this afternoon and
some areas may break record high temperatures for the date. By
tomorrow, the records highs will be history, and we should be
celebrating the return of precipitation to at least central and
western New Mexico. Light to moderate snowfall is possible,
especially across the high terrain. Additionally, strong to damaging
winds will return. Gusts between 50 and 65 mph will plague much of
the area which will result in areas of blowing snow and blowing dust.
The system will pull away early Thursday, then quiet and dry weather
is on tap through early next week.

&&

.DISCUSSION...
All eyes are set on watching the incoming storm system in hopes for
some precipitation - finally! Models are now taking the system
across northern NM on Wednesday, which is farther north than what
they were depicting yesterday. The system also appears to be a bit
slower, as well, and for that reason, backed off on the eastward
extent of PoPs late tonight. Nonetheless, it is still looking
promising for widespread precipitation across central and western NM
Wednesday. Models agree that 700 mb temps will fall to around -4C to
-6C as the precipitation/Pacific front move in. Therefore,
mountain areas stand to have the best chance at accumulating snows.
Forecast snow totals have not changed considerably since yesterday
afternoons forecast package. Much of the precip will arrive with the
front, then showers should continue over the northern half of the
area through the rest of the day.  Will go ahead and hoist a winter
storm watch for zone 510, though amounts are borderline.
Nonetheless, it is the first decent possibility for warning snow
amounts this season, so felt it prudent to issue. The remainder of
the northern mountains, to include the Chuska Mtns, should see at
least advisory-type snowfall totals. Lower elevations may see a mix
of rain and snow, but roads will be slick with areas just see rain
since it's been so long since the last round of precip.

Also of concern will be the wind speeds associated with this system.
Winds will quickly ramp up Wed morning over the mountains as a 40-
50kt 700mb jet crosses the area. Strong to damaging winds will then
spread to lower elevations by midday, especially across portions of
the east central and southeast plains. Anywhere that snow is still
occurring, blowing snow will be a good bet, and elsewhere, given the
dry antecedent conditions, blowing dust is expected. A high wind
watch has been issued for much of the area.

The back door segment of the front will slide down the plains
Wednesday evening, and breezy to windy conditions are expected
behind it as well. Strong frontogenesis combined with lingering
moisture should allow for a band of showers to develop along the
front. May even see a mix of rain and snow, though amounts are
expected to be light.

Once this system departs early Thursday, it looks like a dry stretch
will be on tap through at least early next week. There will be a few
fronts to look out for, namely on Friday night/early Saturday, then
another Sunday night into Monday. The fronts should keep eastern NM
generally below normal temp-wise, except for Friday. Western and
central NM should remain above normal Friday thru early next week.

34

&&

.FIRE WEATHER...
...WIDESPREAD STRONG TO DAMAGING WINDS LIKELY WEDNESDAY...

Southwest to westerly winds increase somewhat today over the western
and northern high terrain. Isolated to scattered showers will be
possible mainly along and west of the Continental Divide but wetting
precipitation will be hard to find and snow levels will be near or
above 9000-10000 feet. The main story today is the high temperatures
forecast to be as much as 10 to 25 degrees above normal. Record
highs are possible over much of the northeast and east central this
afternoon. Vent rates improve today with good to excellent values
over most of the higher terrain but poor values in the Rio Grande
and northwest NM Valleys as well as the far eastern plains.

Mountain top winds strengthen tonight and even more so Wednesday as
a storm system approaches from the west and passes over New Mexico.
Some wetting precipitation is likely from tonight through Wednesday
night, with several inches of snow possible across the western and
northern high terrain. While strong and gusty winds will impact the
majority of the forecast area, strong and possibly damaging winds
will be featured especially along and south of Interstate 40 and
east of Interstate 25 Wednesday afternoon and early evening where
gusts to around 60 or 65 mph are possible. The wind direction will
also shift from southwest and west to northwest as the day
progresses and colder air starts to move into the region from the
west. At this time, humidities are not forecast to be low enough to
trigger critical fire weather conditions despite the wind, but will
be monitoring any changes. The strongest winds slowly diminish late
Wednesday night west and central along with precipitation, but may
persist or even ramp up over northeast New Mexico while shifting to
the north early Thursday as colder air continues to invade the state
and the upper storm system exits to the east.

Vent rates diminish Thursday with highs near to even below average
overall. Dry northwest flow will return for the end of the week.
Temperatures return to above average Friday but a dry cold front
will bring a cool down to the east Saturday.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Wednesday evening for the
following zones... NMZ506>508-512-514-515-521>523-526-529-532>540.

Winter Storm Watch from late tonight through Wednesday afternoon
for the following zones... NMZ510.

&&
Hazardous weather outlook, Jan 9, 4:29 AM MST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
429 AM MST Tue Jan 9 2018

NMZ501>540-101200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
429 AM MST Tue Jan 9 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Light to moderate snow accumulations are possible at high
elevations Wednesday, while rain or a rain-snow mix is expected at
lower elevations. Much of the precipitation will arrive Wednesday
morning as a Pacific front races from west to east, then additional
showers will persist throughout the day, especially north of I-40.

Strong to damaging westerly winds are also expected Wednesday
afternoon which may result in blowing snow at higher elevations and
blowing dust at lower elevations that do not see rainfall. Wind gusts
between 50 and 65 mph are possible especially south of Interstate
40.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:33 AM MSTWinter Storm WatchABQ13 hr
Jan 9, 2:34 AM MSTHigh Wind WatchABQ12 hr
Jan 9, 2:47 PM MSTHigh Wind WarningABQ21 hr
Jan 9, 2:47 PM MSTWind AdvisoryABQ41 hr
Jan 9, 3:56 PM MSTWinter Weather AdvisoryABQ34 hr

Nearby

Winter Storm Warnings in New Mexico, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.